Alert archive / Pennsylvania / Special Weather Statements in 2012
Special Weather Statement, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this special weather statement at Jan 14, 2012, 5:21 PM EST for Allegheny County, Pennsylvania. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 14, 2012, 5:21 PM EST (22:21 UTC)
- Expired
- Jan 14, 2012, 6:15 PM EST
- In force
- 54 min
- Issued by
- NWS Pittsburgh, PA
County Allegheny County, PA
The radar
The Pittsburgh radar (KPBZ), 29 km from the middle of the area, began a volume at 22:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 10.4 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 589 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 139 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
074
WWUS81 KPBZ 142221
SPSPBZ
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
521 PM EST SAT JAN 14 2012
PAZ014-020-021-142315-
ALLEGHENY PA-BEAVER PA-BUTLER PA-
521 PM EST SAT JAN 14 2012
...SNOW SHOWERS...
SNOW SHOWERS TO MOVE THROUGH THE FOLLOWING COUNTIES...
ALLEGHENY...BEAVER AND BUTLER...
AT 510 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED AN AREA OF SNOW SHOWERS EXTENDING FROM NEAR ECONOMY BORO
TO MARS AND WEXFORD. THE SNOW SHOWERS WERE MOVING SLOWLY EASTWARD
AND COULD PRODUCE A QUICK COATING UP TO AN INCH. UNTREATED ROAD
SURFACES CAN RAPIDLY BECOME SLIPPERY.
SOME LOCATIONS THAT WILL BE IMPACTED BY THESE SNOW SHOWERS INCLUDE...
ALLISON PARK...CRANBERRY...ECONOMY BORO...EVANS CITY...FRANKLIN
PARK...GIBSONIA...LERNERVILLE...MARS...RUSSELLTON...SARVER...
SAXONBURG AND WEXFORD
SNOW COULD ACCUMULATE RAPIDLY WHERE THESE SNOW SHOWERS PERSIST AND
REDUCE VISIBILITIES MAKING TRAVEL DIFFICULT.
PLEASE REPORT SNOW AMOUNTS TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...1-877-633-6772.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TRAVELERS NEED TO BE ALERT FOR CONDITIONS SUDDENLY BECOMING HAZARDOUS
AS UNTREATED PAVEMENTS CAN BECOME QUICKLY SNOW COVERED AND SLIPPERY
AND VISIBILITIES SHARPLY REDUCED.
LAT...LON 4060 7975 4058 7977 4055 7977 4054 7996
4056 8025 4076 8020 4079 7970
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this special weather statement went out at Jan 14, 2:43 PM EST, 2 hours 38 minutes earlier.
Area forecast discussion, Jan 14, 2:43 PM EST, 2 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 243 PM EST SAT JAN 14 2012 .SYNOPSIS... LOW PRESSURE OVER THE GREAT LAKES WILL MAINTAIN COLD CONDITIONS AND SNOW SHOWERS OR FLURRIES THIS EVENING. HIGH PRESSURE WILL PROVIDE DRY WEATHER FOR SUNDAY INTO MONDAY MORNING. LOW PRESSURE WILL BRING A WARM UP WITH RAIN SHOWERS LATE MONDAY AND TUESDAY. && .NEAR TERM /THROUGH SUNDAY/... A WEAK SHORT WAVE PUSHING ACROSS THE OHIO VALLEY THIS EVENING WILL BRING A FEW SNOW SHOWERS OR FLURRIES. HIGH PRESSURE BUILDING IN LATER TONIGHT WILL BRING AN END TO THE SNOW SHOWERS BUT PROVIDE CONTINUED CHILLY TEMPERATURES. WITH HIGH PRESSURE BUILDING IN FOR SUNDAY DRY WEATHER CAN BE EXPECTED ALONG WITH SOME BREAKS IN THE CLOUDINESS. && .SHORT TERM /SUNDAY NIGHT THROUGH MONDAY/... HIGH PRESSURE WILL BRING CONTINUED DRY CONDITIONS FOR SUNDAY NIGHT INTO MONDAY MORNING. A WARM FRONT MOVING INTO THE OHIO VALLEY MONDAY WILL BRING MODERATING TEMPERATURES FOR MONDAY AFTERNOON ALONG WITH A CHANCE OF RAIN SHOWERS. && .LONG TERM /MONDAY NIGHT THROUGH SATURDAY/... DESPITE SOME INITIAL MODEL STRENGTH AND TIMING DIFFERENCES BETWEEN THE ECMEF AND GFS...ALL MODELS ARE IN AGREEMENT THAT COLD FRONTAL PASSAGE WILL OCCUR TUESDAY NIGHT BRINGING A CHANGEOVER FROM RAIN TO SNOW SHOWERS. NORTHWEST FLOW BEHIND THE FRONT COULD ALLOW FOR SNOW SHOWERS TO LINGER THROUGH THE DAY WEDNESDAY BEFORE DISSIPATING WEDNESDAY NIGHT. THE UPPER LEVEL PATTERN WILL THEN BECOME FAIRLY ZONAL THROUGH THE REMAINDER OF THE LONG TERM PERIOD. FAST MOVING SYSTEMS MOVING THROUGH THE FLOW MAY BRING ADDITIONAL CHANCES FOR SNOW SHOWERS FRIDAY AND SATURDAY. KEPT TEMPERATURES CLOSE TO HPC GUIDANCE WITH TEMPERATURES ABOUT 5 DEGREES BELOW NORMAL WEDNESDAY...MODERATING TO 5 DEGREES ABOVE BY THE END OF THE WEEK. && .AVIATION /20Z SATURDAY THROUGH THURSDAY/... SNOW SHOWERS WILL CONTINUE THROUGH THIS EVENING AS A SERIES OF SHORTWAVES CROSS THE REGION. MVFR CEILINGS AND VISIBILITIES WILL BE EXPECTED IN ANY SNOW SHOWERS OUTSIDE OF THE LAKE EFFECT BAND THAT IS EFFECTING KFKL AND KDUJ...WHERE VISIBILITIES REMAIN IFR. AT THESE TWO SITES...IFR SHOULD CONTINUE THROUGH AT LEAST 00Z BEFORE MODELS INDICATE ANY SERIOUS FLUCTUATION IN THE LAKE EFFECT BAND. SINCE THE HI RES MODELS HAVEN'T HAD THE GREATEST HANDLE ON THE BAND SO FAR TODAY...IT COULD BE REASONABLE THAT IFR CONTINUE PAST 00Z RECENT SATELLITE...SURFACE OBS....AND LAMP GUIDANCE SUGGEST A TEMPORARY IMPROVEMENT AT SOME SITES TO VFR THIS AFTERNOON BEFORE DROPPING BACK TO MVFR OVERNIGHT. HAVE A GRADUAL IMPROVEMENT TO VFR DURING THE DAY SUNDAY AS HIGH PRESSURE APPROACHES. WINDS WILL CONTINUE OUT OF THE WEST AT 5-10KTS...SHIFTING MORE NORTHWESTERLY OVERNIGHT. OUTLOOK...SUNDAY NIGHT THROUGH THURSDAY... VFR CONDITIONS WILL CONTINUE THROUGH MONDAY. THE NEXT CHANCE FOR RESTRICTIONS WILL BE LATE MONDAY INTO WEDNESDAY FROM MIXED PRECIPITATION ASSOCIATED WITH A LOW PRESSURE SYSTEM PASSING EASTWARD THROUGH THE GREAT LAKES. AN IMPROVEMENT TO VFR IS COULD OCCUR THURSDAY. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
Hazardous weather outlook, Jan 14, 5:13 AM EST, 12 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 513 AM EST SAT JAN 14 2012 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029-031-073>076-WVZ001>004-012-021>023-041-151015- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO- FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY- ARMSTRONG-INDIANA-WASHINGTON-GREENE-WESTMORELAND-WESTMORELAND RIDGES- FAYETTE-FAYETTE RIDGES-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION- MONONGALIA-PRESTON-TUCKER- 513 AM EST SAT JAN 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Jan 14, 5:21 PM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
521 PM EST SAT JAN 14 2012
PAZ014-020-021-142315-
ALLEGHENY PA-BEAVER PA-BUTLER PA-
521 PM EST SAT JAN 14 2012
...SNOW SHOWERS...
SNOW SHOWERS TO MOVE THROUGH THE FOLLOWING COUNTIES...
ALLEGHENY...BEAVER AND BUTLER...
AT 510 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED AN AREA OF SNOW SHOWERS EXTENDING FROM NEAR ECONOMY BORO
TO MARS AND WEXFORD. THE SNOW SHOWERS WERE MOVING SLOWLY EASTWARD
AND COULD PRODUCE A QUICK COATING UP TO AN INCH. UNTREATED ROAD
SURFACES CAN RAPIDLY BECOME SLIPPERY.
SOME LOCATIONS THAT WILL BE IMPACTED BY THESE SNOW SHOWERS INCLUDE...
ALLISON PARK...CRANBERRY...ECONOMY BORO...EVANS CITY...FRANKLIN
PARK...GIBSONIA...LERNERVILLE...MARS...RUSSELLTON...SARVER...
SAXONBURG AND WEXFORD
SNOW COULD ACCUMULATE RAPIDLY WHERE THESE SNOW SHOWERS PERSIST AND
REDUCE VISIBILITIES MAKING TRAVEL DIFFICULT.
PLEASE REPORT SNOW AMOUNTS TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...1-877-633-6772.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TRAVELERS NEED TO BE ALERT FOR CONDITIONS SUDDENLY BECOMING HAZARDOUS
AS UNTREATED PAVEMENTS CAN BECOME QUICKLY SNOW COVERED AND SLIPPERY
AND VISIBILITIES SHARPLY REDUCED.
LAT...LON 4060 7975 4058 7977 4055 7977 4054 7996
4056 8025 4076 8020 4079 7970The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 14, 6:30 PM EST | Special Weather Statement | PBZ | Allegheny | 60 min |
Nearby
Special Weather Statements in Pennsylvania, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.